Alert archive / North Carolina / Beach Hazards Statements in 2015
Beach Hazards Statement 3, NWS Wilmington, NC
NWS Wilmington, NC issued this beach hazards statement at Jun 1, 2015, 11:02 AM EDT for New Hanover County, North Carolina. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2015, 11:02 AM EDT (15:02 UTC)
- Expired
- Jun 1, 2015, 8:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Wilmington, NC
County New Hanover County, NC
The radar
The Wilmington radar (KLTX), 56 km from the middle of the area, began a volume at 15:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 3.0 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 344 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
052 WHUS42 KILM 011502 CFWILM URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1102 AM EDT MON JUN 1 2015 NCZ108-020000- /O.NEW.KILM.BH.S.0003.150601T1502Z-150602T0000Z/ COASTAL NEW HANOVER- 1102 AM EDT MON JUN 1 2015 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. LIFEGUARDS HAVE OBSERVED AN UNUSUAL AMOUNT OF PORTUGUESE MAN OF WAR IN THE WATERS AROUND CAROLINA BEACH. PORTUGUESE MAN OF WAR ARE DANGEROUS JELLYFISH WITH LONG TENTACLES THAT CAN CAUSE BLISTERING AND EXTREME PAIN IF ONE COMES IN CONTACT WITH THESE CREATURES. IF YOU DO GO IN THE WATER...BE CAUTIOUS. IF YOU GET STUNG BY THE PORTUGUESE MAN OF WAR SEEK ATTENTION FROM A LIFEGUARD IN THE AREA. IN ADDITION TO THE JELLYFISH...THERE IS ALSO A MODERATE RISK OF RIP CURRENTS IN THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS CREATE LIFE-THREATENING CONDITIONS IN THE SURF ZONE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. $$ 43
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Jun 1, 10:31 AM EDT, 31 minutes earlier.
Area forecast discussion, Jun 1, 10:31 AM EDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 1031 AM EDT MON JUN 1 2015 .SYNOPSIS... HIGH PRESSURE WILL SLIP FARTHER TO THE EAST TODAY BEFORE A COLD FRONT MAKES ITS WAY SLOWLY SOUTH THROUGH NORTH CAROLINA ON TUESDAY INTO WEDNESDAY. THE COLD FRONT WILL SLIP SOUTH AND STALL NEAR THE AREA THURSDAY...BECOMING MORE DIFFUSE INTO NEXT WEEKEND. THERE IS A RISK FOR SHOWERS AND THUNDERSTORMS EACH DAY...WITH THE GREATEST COVERAGE MOST LIKELY WEDNESDAY AND THURSDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1030 AM MONDAY...EXPANSIVE AREA OF HIGH PRESSURE WHICH HAS BEEN DOMINATING THE SENSIBLE WEATHER AS OF LATE...IS SLOWLY RETREATING OFF TO THE EAST. AT THE SAME TIME...UPPER RIDGE IS ALSO DRIFTING TO THE EAST AS A STRONG UPPER TROUGH DIGS INTO THE TN VLY. MORE HEAT AND HUMIDITY ON TAP TODAY...WITH A BETTER CHANCE FOR CONVECTION THAN WE HAVE SEEN THE PAST SEVERAL DAYS. TEMPS THIS MORNING HAVE SOARED TO 80+ BY 10 AM...AND EXPECTED WIDESPREAD MID 80S WITH SEVERAL 90-91 DEGREE READINGS POSSIBLE WELL INLAND. THESE TEMPERATURES COMBINED WITH DEWPOINT READINGS IN THE 60S TO AROUND 70...WILL DRIVE CONSIDERABLE INSTABILITY TODAY AS MLCAPE VALUES ARE FORECAST TO RISE TO AROUND 1500 J/KG. AT THE SAME TIME...SLOWLY LOWERING THICKNESSES WILL KEEP MID-LEVEL LAPSE RATES STEEP...AND SOME WEAK VORTICITY ADVECTION WILL HELP DRIVE LIFT THIS AFTN/EVE. HOWEVER...MID-LEVELS ARE STILL QUITE DRY AND MOIST ADVECTION INCREASES ONLY LATE IN THE DAY SO ONCE AGAIN THE SUBSIDENCE INVERSION AND AFOREMENTIONED DRY AIR MAY INHIBIT WIDESPREAD CONVECTION. HIGH RES GUIDANCE IS IN DISAGREEMENT TODAY...WITH THE HRRR VERY AGGRESSIVE WITH CONVECTION INLAND THIS EVENING...WHILE THE NSSL WRF AND NAM/ARW ARE MUCH MORE SUPPRESSED. HAVE A HARD TIME FINDING ANY SIGNIFICANT SHORTWAVE ENERGY NEARBY IN WV IMAGERY...BUT IT WILL NOT TAKE MUCH TO TAP THE UNSTABLE ENVIRONMENT. HAVE BLENDED THE MODELS THEN...WITH SCHC ALONG THE SEA BREEZE MOVING WEST...RAMPING UP TO CHANCE THIS EVENING WELL INLAND. ACTIVITY MAY PERSIST AFTER DARK DEPENDING ON THE STRENGTH OF THE UPPER FORCING...BUT WILL TREND DOWNWARD WITH LOSS OF HEATING. A WARM NIGHT FORECAST AS SW WINDS DRIVE WEAK WARM ADVECTION AND AT LEAST SOME DEBRIS CLOUDINESS INHIBITS LONGWAVE COOLING. LOWS TONIGHT WILL DROP ONLY TO A DEGREE OR TWO EITHER SIDE OF 70...WARMEST ALONG THE BEACHES. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 330 AM MONDAY...THE UPPER RIDGE RESPONSIBLE FOR KEEPING CONVECTION AT BAY OVER THE COASTAL CAROLINAS WILL SLIP OFF SHORE ON TUES AS CUTOFF LOW ESTABLISHES ITSELF OVER THE SOUTHEAST THROUGH MID WEEK. THE CENTER OF THE LOW WILL REMAIN JUST WEST OF THE CAROLINAS TUES THROUGH WED WITH A SOLID STREAM OF DEEP SOUTHERLY FLOW BRINGING INCREASED MOISTURE AND INTERMITTENT VORT LOBES ACROSS THE AREA. THIS SHOULD INCREASE CLOUDS AND SUPPLY ENHANCED UPPER LEVEL SUPPORT FOR CONVECTIVE ACTIVITY. AS THE LOW CUTS OFF OVER THE TENNESSEE VALLEY...THE NORTHERN EXTENSION OF THE MID TO UPPER LEVEL TROUGH WILL CONTINUE TO PROGRESS EAST PUSHING A COLD FRONT SOUTH AND STRETCHING IT OUT FROM WEST TO EAST AS IT COMES AGAINST THE DEEP SOUTHERLY FLOW AROUND CUTOFF LOW. IT WILL NOT MAKE IT MUCH PAST THE NC/VA BORDER BEFORE STALLING LATE TUESDAY. THE SOUTHERLY RETURN FLOW LOCALLY AROUND THE ATLANTIC HIGH WILL BEGIN TO BACK TO THE SE TO E AT THE SFC AS FRONT MAKES LITTLE PROGRESS SOUTHWARD THROUGH WEDNESDAY. INITIALLY MAY SEE MOST OF ACTIVITY FURTHER INLAND WHERE BEST MOISTURE AND LIFT WILL BE BUT BY LATE TUES INTO TUES NIGHT AS CUTOFF LOW NUDGES EAST AND WINDS THROUGHOUT THE LOW TO MID LEVELS SHIFT FROM MORE SW-S TO S-SE PCP WATER VALUES INCREASE UP CLOSE TO 1.75 INCHES UP TO THE COAST. OVERALL EXPECT INCREASING CLOUDS AND SHWR/TSTM ACTIVITY OVER THE AREA TUES AFTN THROUGH WED WITH THE BEGINNING OF AN UNSETTLED PERIOD THROUGH MID TO LATE WEEK. MOISTURE RICH AIR WILL KEEP DEWPOINT TEMPS UP INTO THE MID 60S TO NEAR 70 WHICH IN TURN WILL COMBINE WITH PLENTY OF CLOUDS AND PCP TO KEEP OVERNIGHT LOWS UP CLOSER TO 70...WITH SMALLER DIURNAL RANGES.WITH DAYTIME HIGHS WILL REACH THE LOW TO MID 80S MOST PLACES...SLIGHTLY WARMER ON TUES AS MORE SUN IS EXPECTED TO START THE DAY...ESPECIALLY CLOSER TO THE COAST. && .LONG TERM /THURSDAY THROUGH SUNDAY/... AS OF 330 AM MONDAY...A WEAKENED FRONTAL BOUNDARY WILL PUSH SOUTH ON THURS AND THEN LINGER ACROSS THE AREA BECOMING MORE DIFFUSE INTO THE WEEKEND. THE CUTOFF LOW IN THE MID TO UPPER LEVELS PLAGUING THE AREA WILL MOVE EAST AND WEAKEN THURS INTO FRI AS ANOTHER TROUGH BUILDS DOWN FROM THE NORTHWEST BEHIND IT. MAY SEE BRIEF PERIOD OF INCREASED SUBSIDENCE IN THE MID TO UPPER LEVELS OVER THE WEEKEND AS FIRST TROUGH SHIFTS OFF THE COAST GIVING SOME IMPROVEMENT TO THE WEATHER...BUT NEXT ONE WILL FOLLOW BRINGING MORE UNSETTLED WEATHER FOR EARLY NEXT WEEK. THEREFORE THE ENHANCED SUPPORT BY THE MID TO UPPER LEVELS AND LINGERING FRONT PRODUCING MORE WIDESPREAD SHOWER ACTIVITY LEADING UP TO THE WEEKEND SHOULD BECOME MORE LOCALIZED THROUGH THE WEEKEND AS UPPER LEVEL SUPPORT WANES TEMPORARILY. OVERALL SHWRS/TSTMS WILL REMAIN IN THE FORECAST THROUGH THE PERIOD WITH SOME IMPROVEMENT OVER THE WEEKEND AND BETTER CHC OF SUNSHINE...ESPECIALLY SATURDAY. HIGH TEMPS WILL REMAIN NEAR CLIMO WHILE OVERNIGHT LOWS REMAIN WARMER WITH PLENTY OF CLOUDS AND MOIST AIR MASS IN PLACE. && .AVIATION /12Z MONDAY THROUGH FRIDAY/... AS OF 12Z...ONE MORE DAY OF THIS PATTERN THAT WE HAVE BEEN IN FOR OVER A WEEK WITH SUBSIDENCE ALOFT SUPPRESSING THE CONVECTION.THERE MAY BE SOME ISOLATED ACTIVITY AROUND MAX HEATING...BUT NOT ENOUGH FOR A MENTION IN THE TAFS. SOUTHERLY FLOW AT ALL TERMINALS TODAY...LESS THAN 10 KTS. CLOUDS WILL BE ON THE INCREASE OVERNIGHT AS THE NEXT SYSTEM APPROACHES. THIS MID AND HIGH CLOUD COVER MAY INHIBIT FOG FORMATION...BUT THERE WILL BE AT LEAST SOME MVFR FOG AROUND. EXTENDED OUTLOOK...VFR TUESDAY WITH AN INCREASE CHANCE OF SHOWERS TUESDAY NIGHT. A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS WEDNESDAY THROUGH FRIDAY...MAINLY IN THE AFTERNOON. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 1030 AM MONDAY...HIGH PRESSURE REMAINS CENTERED WELL OFF THE EAST COAST...AND COVERS MUCH OF THE NORTH ATLANTIC OCEAN. HOWEVER...THIS FEATURE IS SLOWLY DRIFTING EAST AND THIS IS ALLOWING THE SWELL TO ABATE. CURRENT BUOY OBS SHOW THE PRIMARY SWELL IS AT 3 FT/10 SEC FROM THE EAST...AND THIS WILL CONTINUE TO DEAMPLIFY THROUGH THE PERIOD. WITH THE WINDS REMAINING QUITE LIGHT IN THE WEAK GRADIENT...STRUGGLING TO 10 KTS...THE WAVE SPECTRUM WILL REMAIN SWELL-DOMINATED WITH SEAS OF 2-3 FT FORECAST THROUGH TONIGHT. SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 330 AM MONDAY...HIGH PRESSURE WILL CONTINUE TO SHIFT OFF SHORE AS COLD FRONT APPROACHES FROM THE NORTH LATE TUES THROUGH WED. LOCAL WATERS SHOULD REMAIN IN SOUTHERLY FLOW AS FRONT STALLS TO THE NORTH...REMAINING 10 KT OR LESS FOR THE MOST PART. MAY SEE A SPIKE IN WINDS EACH AFTN DUE TO SEA BREEZE. LONGER PERIOD UP TO 8 SEC EASTERLY SWELL WILL GRADUALLY TRANSITION INTO MORE OF A SHORTER PERIOD WIND WAVE. THEREFORE SEAS WILL DIMINISH SOME THROUGH EARLY WED BUT WILL INCREASE SLIGHTLY AGAIN IN A MORE PERSISTENT SHORTER PERIOD SOUTHERLY FLOW LATE WED INTO THURS. SEAS WILL BASICALLY REMAIN 3 FT OR LESS. LONG TERM /THURSDAY THROUGH FRIDAY/... AS OF 330 AM MONDAY...SOUTHERLY FLOW WILL BACK TO THE E-SE THROUGH THURS INTO EARLY FRI AS LINGERING FRONT SLIPS SOUTH A LITTLE BIT AND REMAINS STALLED WHILE BECOMING MORE DIFFUSE HEADING INTO THE WEEKEND. AS THE FRONT WEAKENS THROUGH FRIDAY WINDS WILL REMAIN LIGHT AND VARIABLE FOR THE MOST PART...GENERALLY LESS THAN 10 KTS ASIDE FOR A SLIGHT RISE IN SEA BREEZE EACH AFTN. SEAS WILL REMAIN 3 FT OR LESS WITH A SLIGHT UPTICK THURS NIGHT INTO FRI AS FRONT SLIPS SOUTH. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && SYNOPSIS...RGZ NEAR TERM...JDW SHORT TERM...RGZ LONG TERM...RGZ AVIATION...43 MARINE...JDW/RGZ
Hazardous weather outlook, Jun 1, 4:29 AM EDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 429 AM EDT MON JUN 1 2015 NCZ087-096-099-105-107-109-110-SCZ017-023-024-032-033-039-053-055- 020830- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- INLAND BRUNSWICK-COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON- FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN- 429 AM EDT MON JUN 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-SCZ054-056-020830- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL HORRY-COASTAL GEORGETOWN- 429 AM EDT MON JUN 1 2015 ...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-020830- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 429 AM EDT MON JUN 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 6:50 PM EDT | Special Weather Statement | ILM | Robeson | 25 min |
| Jun 1, 7:02 PM EDT | Severe Thunderstorm Warning | ILM | Robeson | 28 min |
| Jun 1, 7:29 PM EDT | Special Weather Statement | ILM | Robeson | 61 min |
Nearby
Beach Hazards Statements in North Carolina, 2015Every beach hazards statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.